Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 5, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 12, 2005, 11:30 AM MDT for El Paso County, Hudspeth County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2005, 11:30 AM MDT (17:30 UTC)
- Expired
- Aug 12, 2005, 1:30 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
Counties El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 47 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 5.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 121739
FFWEPZ
TXC141-229-121930-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
1130 AM MDT FRI AUG 12 2005
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE EASTERN TWO THIRDS OF EL PASO COUNTY IN TEXAS EAST OF THE
FRANKLIN MOUNTAINS
THIS INCLUDES THE CITIES OF...EL PASO...SOCORRO...MONTANA
VISTA...FORT BLISS...FABENS
* UNTIL 130 PM MDT
* AT 1126 AM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
FLOODING IN THE DOWNTOWN AREA. THE INTERNATIONAL AIRPORT HAS
REPORTED UP TO 1.8 INCHES OF RAIN OVER THE LAST TWO HOURS. DOPPLER
WEATHER RADAR HAS INDICATED UP TO 2.5 INCHES OF RAINFALL OVER THE
LAST 3 HOURS ALONG THE EASTERN EDGE OF LOOP 375.
* THESE STORMS ARE MOVING SLOWLY TO THE SOUTHEAST AROUND 5 TO 10 MPH.
LAT...LON 3199 10644 3178 10644 3155 10623 3143 10608
3141 10599 3199 10601
$$
20 NOVLAN2 follow-up statements
000
WGUS74 KEPZ 121837
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1224 PM MDT FRI AUG 12 2005
TXC141-229-121930-
EL PASO TX-HUDSPETH TX-
1224 PM MDT FRI AUG 12 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 130 PM MDT FOR EL PASO
COUNTY...
AT 1218 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
ESPECIALLY IN THE DOWNTOWN AREA AROUND THE AREAS OF MARKET
STREET...CLARK...AND GATEWAY WEST. ALSO SOME STREET CLOSURES HAVE
BEEN REPORTED IN THE VICINITY OF MONTANA AND MCRAE.
THE INTERNATIONAL AIRPORT HAS REPORTED 2.20 OF RAINFALL SINCE 7 AM
THIS MORNING.
THESE STORMS ARE SHOWING VERY LITTLE MOVEMENT TO EVEN BACK BUILDING
TOWARD THE WEST PART OF EL PASO AT THIS TIME.
DO NOT TRAVEL INTO ANY AREA WHERE RAIN IS COVERING THE
ROAD...REMEMBER TO PLAY IT SAFE AND TURN AROUND...DONT DROWN.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONTANA VISTA
AND FORT BLISS.
LAT...LON 3199 10644 3178 10644 3155 10623 3143 10608
3141 10599 3199 10601
$$
20 NOVLAN000
WGUS74 KEPZ 121932
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1225 PM MDT FRI AUG 12 2005
TXC141-229-122000-
EL PASO TX-HUDSPETH TX-
1224 PM MDT FRI AUG 12 2005
...THE FLASH FLOOD WARNING HAS EXPIRED AT 130 PM MDT FOR EL PASO
COUNTY...
ALTHOUGH THE IMMEDIATE THREAT OF VERY HEAVY RAINFALL AND RUNOFF HAS
DIMINISHED CONSIDERABLY ACROSS EL PASO COUNTY...A FLASH FLOOD WATCH
FOR SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS CONTINUES IN EFFECT
UNTIL 1000 PM THIS EVENING. SCATTERED TO NUMEROUS THUNDERSTORMS
CONTINUE ACROSS THE REGION AND THE POTENTIAL FOR LOCAL FLOODING
RAINFALL AND EVEN AN ISOLATED SEVERE THUNDERSTORM STILL EXITS.
SOME AREAS IN EL PASO COUNTY STILL REMAIN FLOODED FROM PREVIOUS
STORMS. THE INTERNATIONAL AIRPORT ALONE HAS REPORTED 2.20 OF
RAINFALL SINCE 7 AM THIS MORNING.
DO NOT TRAVEL INTO ANY AREA WHERE RAIN IS COVERING THE
ROAD...REMEMBER TO PLAY IT SAFE AND TURN AROUND...DONT DROWN.
MONITOR LOCAL MEDIA REPORTS FOR ROAD PROBLEMS AND CLOSURES.
MONITOR YOUR LOCAL MEDIA OR NOAA WEATHER RADIO OR WEATHER.GOV/EL
PASO FOR THE LATEST WEATHER CONDITIONS
LAT...LON 3199 10644 3178 10644 3155 10623 3143 10608
3141 10599 3199 10601
$$
20 NOVLANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 3:25 AM MDT, 8 hours 5 minutes earlier.
Area forecast discussion, Aug 12, 3:25 AM MDT, 8 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 325 AM MDT FRI AUG 12 2005 .SYNOPSIS... ABUNDANT MOISTURE AND AN UNSTABLE AIRMASS WILL ALLOW SCATTERED THUNDERSTORMS TO FORM AGAIN TODAY THROUGH SUNDAY. SOUTHWEST FLOW ALOFT WILL BEGIN PUSHING SOME OF THE MOISTURE EAST OF THE AREA ON MONDAY AND TUESDAY THOUGH ISOLATED THUNDERSTORMS WILL CONTINUE...MOSTLY EAST OF THE RIO GRANDE VALLEY. && .DISCUSSION... ABUNDANT MOISTURE...THOUGH NOT PARTICULARLY HIGH PWS...CONTINUE ACROSS THE CWA TODAY. THE CWA IS STILL UNDER A SOUTHEAST FLOW ALOFT BUT AN UPPER LOW JUST WEST OF THE BAJA IS BEGINNING TO BRING SOUTH/SOUTHWEST FLOW TO THE AREA...THOUGH MAINLY STILL OVER ARIZONA. WILL CONTINUE SCATTERED THUNDERSTORMS TODAY AS MODELS SHOW GOOD INSTABILITY AND FAIRLY UNIFORM MOISTURE ACROSS THE AREA. THE MODELS...ESPECIALLY THE ETA...SHOW GOOD CONVERGENCE IN THE EAST THIS AFTERNOON. THIS COULD CONCENTRATE CONVECTION IN THIS AREA...HOWEVER HUDSPETH...EASTERN EL PASO AND SOUTHWESTERN OTERO COUNTIES ALL RECEIVED LARGE AREAS OF MODERATE/HEAVY RAINFALL LAST NIGHT. THIS MAY HELP TO INHIBIT SOME CONVECTION THIS AFTERNOON. UPPER LOW MOVES A BIT FURTHER EAST SATURDAY...ENOUGH TO BRING MORE SOUTHERLY FLOW AND POSSIBLY MORE OF THE MAIN MOISTURE PLUME BACK OVER THE AREA. WILL KEEP SCATTERED THUNDERSTORMS IN SATURDAY/SUNDAY. WIND PROFILES ALSO BECOME A BIT MORE CONDUCIVE TO SOME SEVERE STORMS AS WINDS BEGIN STRONGER VEERING...ESPECIALLY IN THE EAST. MODEL DIFFERENCE FURTHER OUT AS GFS LIFTS UPPER LOW OUT AND BRINGS IN A BIT DRIER SOUTHWEST FLOW. ETA KEEPS INTENSIFIES UPPER LOW OVER ARIZONA AND HENCE DOES NOT DRY OUT THE AREA. GFS PATTERN JUST LOOKS BETTER RIGHT NOW SO WILL LEAN TO THAT SOLUTION. BACK TO ISOLATED THUNDERSTORMS MONDAY THROUGH THURSDAY AND EVEN TOOK OUT POPS IN THE WESTERN LOWLANDS BY TUESDAY AS DRYING AND STABILIZATION DEVELOPS IN THAT AREA. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 96 72 93 70 91 / 20 30 20 30 20 SIERRA BLANCA TX 95 68 93 67 88 / 20 30 20 30 20 LAS CRUCES 95 71 92 70 91 / 20 30 20 30 20 ALAMOGORDO 92 67 91 65 87 / 30 30 20 30 20 CLOUDCROFT 71 50 69 48 66 / 40 40 30 40 30 TRUTH OR CONSEQUENCES 94 68 92 67 87 / 30 30 20 30 20 SILVER CITY 87 60 84 58 81 / 40 40 40 40 30 DEMING 95 69 93 69 91 / 20 30 30 30 20 LORDSBURG 94 68 92 68 89 / 30 40 30 40 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM, TX...NONE. && 17 HEFNER
Hazardous weather outlook, Aug 12, 11:00 AM MDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1100 AM MDT FRI AUG 12 2005 NMZ022>025-030>032-TXZ055-056-122200- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 1100 AM MDT FRI AUG 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. PRIMARY THREAT WILL BE LOCALLY HEAVY RAIN WITH ISOLATED STORMS PRODUCING OVER ONE INCH OF RAIN CAUSING LOCALLIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS. PRIMARY THREAT WILL CONTINUE TO BE LOCALLY HEAVY RAINS AND FLASH FLOODING. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. MONDAY THROUGH WEDNESDAY... COVERAGE OF THUNDERSTORMS WILL DECREASE TO ISOLATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH SUNDAY. BIRD
In the hours before
Special weather statement, Aug 12, 9:41 AM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 941 AM MDT FRI AUG 12 2005 TXZ055-121700- EL PASO TX- INCLUDING THE CITIES OF...ANTHONY...CANUTILLO...EL PASO...FABENS... FORT BLISS...MONTANA VISTA...SAN ELIZARIO AND SOCORRO 941 AM MDT FRI AUG 12 2005 ...THUNDERSTORMS AND SHOWERS OVER EAST EL PASO THIS MORNING... AT 945 AM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS THAT SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER NORTHERN AND EASTERN PORTIONS OF EL PASO CITY. THESE STORMS ARE SLOWLY DRIFTING SOUTHEAST TOWARDS FAR EAST EL PASO AND THE LOWER VALLEY OF EL PASO COUNTY. THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...DEADLY LIGHTNING...WIND GUSTS TO 40 MPH. HOWEVER THE MAIN THREAT FROM THESE STORMS IS HEAVY RAIN. LOCALIZED FLOODING ALONG DRAINAGES... ARROYOS...AND LOW LYING AREAS AND ROADS IS POSSIBLE NEAR THESE STORMS. PERSONS SHOULD AVOID DRAINAGES AND ARROYOS WHEN RAIN IS NEARBY. DRIVERS SHOULD NOT ATTEMPT TO CROSS ANY FLOODED ROADS. TURN AROUND DONT DROWN. BIRD
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.